Advertisement

Numerische Mathematik

, Volume 101, Issue 3, pp 523–549 | Cite as

A posteriori error estimations of residual type for Signorini's problem

  • Patrick HildEmail author
  • Serge Nicaise
Article

Abstract

This paper presents an a posteriori error analysis for the linear finite element approximation of the Signorini problem in two space dimensions. A posteriori estimations of residual type are defined and upper and lower bounds of the discretization error are obtained. We perform several numerical experiments in order to compare the convergence of the terms in the error estimator with the discretization error.

Mathematics Subject Classification (2000)

65N30 65N15 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Ainsworth, M., Oden, J.T., Lee, C.: Local a posteriori error estimators for variational inequalities. Numer. Meth. PDE 9, 23–33 (1993)zbMATHMathSciNetGoogle Scholar
  2. 2.
    Ben Belgacem, F.: Numerical simulation of some variational inequalities arisen from unilateral contact problems by the finite element method. SIAM J. Numer. Anal. 37, 1198–1216 (2000)zbMATHMathSciNetGoogle Scholar
  3. 3.
    Chen, Z., Nochetto, R.H.: Residual type a posteriori error estimates for elliptic obstacle problems. Numer. Math. 84, 527–548 (2000)CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    Chikouche, W., Mercier, D., Nicaise, S.: Regularity of the solution of some unilateral boundary value problems in polygonal and polyhedral domains. Commun. PDE 29, 43–70 (2004)zbMATHMathSciNetCrossRefGoogle Scholar
  5. 5.
    Ciarlet, P.G.: The finite element method for elliptic problems (North-Holland, Amsterdam, 1978)Google Scholar
  6. 6.
    Clément, P.: Approximation by finite element functions using local regularization. RAIRO Anal. Numer. 2, 77–84 (1975)zbMATHGoogle Scholar
  7. 7.
    Fierro, F., Veeser, A.: A posteriori error estimators for regularized total variation of characteristic functions. SIAM J. Numer. Anal. 41, 2032–2055 (2003)CrossRefzbMATHMathSciNetGoogle Scholar
  8. 8.
    Grisvard, P.: Elliptic problems in nonsmooth domains, Vol. 24 of Monographs and Studies in Mathematics. (Pitman, Boston-London-Melbourne, 1985)Google Scholar
  9. 9.
    Hoppe, R.H.W., Kornhuber, R.: Adaptive multilevel methods for obstacle problems. SIAM J. Numer. Anal. 31, 301–323 (1994)CrossRefzbMATHMathSciNetGoogle Scholar
  10. 10.
    Johnson, C. : Adaptive finite element methods for the obstacle problem. Math. Models Methods Appl. Sci. 2, 483–487 (1992)CrossRefzbMATHMathSciNetGoogle Scholar
  11. 11.
    Mercier, D., Nicaise, S.: Regularity of the solution of some unilateral boundary value problems in polygonal domains. Math. Nachrichten, 2004Google Scholar
  12. 12.
    Nochetto, R.H., Siebert, K., Veeser, A.: Pointwise a posteriori error control for elliptic obstacle problems. Numer Math. 95, 163–195 (2003)CrossRefzbMATHMathSciNetGoogle Scholar
  13. 13.
    Nochetto, R.H., Siebert, K., Veeser, A.: Fully localized a posteriori error estimators and barrier sets for contact problems. SIAM J. Numer. Anal. (to appear)Google Scholar
  14. 14.
    Scott, L.R., Zhang, S.: Finite element interpolation of non-smooth functions satisfying boundary conditions. Math. Comp. 54, 483–493 (1990)zbMATHMathSciNetGoogle Scholar
  15. 15.
    Veeser, A.: Efficient and reliable a posteriori error estimators for elliptic obstacle problems. SIAM J. Numer. Anal. 39, 146–167 (2001)CrossRefzbMATHMathSciNetGoogle Scholar
  16. 16.
    Verfürth, R.: A review of a posteriori error estimation and adaptive mesh-refinement techniques. Wiley and Teubner, Chichester and Stuttgart, 1996Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2005

Authors and Affiliations

  1. 1.Université de Franche-Comté, Laboratoire de Mathématiques de BesançonUMR CNRS 6623BesançonFrance
  2. 2.Université de Valenciennes et du Hainaut CambrésisMACS, ISTVValenciennes Cedex 9France

Personalised recommendations